| Catalog Number |
365716 |
| Medical Device Problem Code |
Difficult to Remove (1528)
| Health Effect - Clinical Code |
No Clinical Signs, Symptoms or Conditions (4582)
| Date of Event |
04/02/2024
Type of Reportable Event
Malfunction
Event or Problem Description
It was reported that when using the foley catheter was not deflating.They had the product for investigation.This had been going on for a couple weeks and was not sure if there was patient impact.Pcn #0165l16, pcn #365716 per customer follow up received on 18apr2024, it was reported that they had issues with deflation for a 16fr.Catheter pcn #0165l16 and a foley tray pcn #365716.No patients were involved and the product was tested before use.They tried to deflate the ballon and it would not deflate.
Additional Manufacturer Narrative
The investigation is still in progress.Once the investigation is complete a supplemental report will be filed.H11: section a through f - the information provided by bd represents all the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.
Event or Problem Description
It was reported that when using the foley catheter was not deflating.They had the product for investigation.This had been going on for a couple weeks and was not sure if there was patient impact.Pcn #0165l16, pcn #365716 per customer follow up received on 18apr2024, it was reported that they had issues with deflation for a 16fr.Catheter pcn #0165l16 and a foley tray pcn #365716.No patients were involved and the product was tested before use.They tried to deflate the balloon and it would not deflate.
Additional Manufacturer Narrative
The reported event was inconclusive as no sample was returned for evaluation.It is unknown whether the device had met relevant specifications.It was unknown whether the product had caused the reported failure.The potential root cause for this failure mode could be thin rubberize wall that causing collapse/pinch inflation lumen under the balloon or along the shaft¿ and might be contributed by user related, example: over aspirated, incorrect syringe/collapse lumen/sac close eye/valve damage.The device history record was reviewed and found nothing that could have caused or contributed to the reported event.The instructions for use were found adequate and state the following: "do not use ointments or lubricants having a petrolatum base.They will damage latex and may burst balloon.Caution: this product contains natural rubber latex which may cause allergic reactions.Pk6194321 4/03 rev.0.Sterile unless package is opened or damaged.Do not use if package is opened or damaged.Warning: on catheter, do not use ointments or lubricants having a petrolatum base.They will damage latex and may cause balloon burst.Balloon burst can lead to premature deflation."visually inspect the product for any imperfections or surface deterioration prior to use.Recommended inflation capacities: 3cc balloon: use 5cc sterile water; 5cc balloon: use 10cc sterile water; 15cc balloon: use 20cc sterile water; 20cc balloon: use 25cc sterile water; 30cc balloon: use 35cc sterile water; 40cc balloon: use 45cc sterile water; 75cc balloon: use 50cc sterile water; do not exceeded recommended capacities." to deflate catheter balloon: gently insert a syringe in the catheter valve.Never use more force than is required to make the syringe "stick" in the valve.If you notice slow or no deflation, re-seat the syringe gently.Use only gentle aspiration to encourage deflation if needed.Vigorous aspiration may collapse the inflation lumen, preventing balloon deflation.If permitted by hospital protocol, the valve arm may be severed.If this fails, contact and adequately trained professional for assistance, as directed by hospital protocol." h11: section a through f - the information provided by bd represents all the known information at this time.Despite good faith efforts to obtain additional information, the complainant/reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.H3 other text: the device was not returned.